Hail, Williamson
- When
- May 6, 9:30 AM CST
- Where
- Williamson County, 4.38 mi WNW of Andice
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.800, -97.920
A thunderstorm produced quarter size hail northwest of Andice.
Thunderstorms developed along a cold front as it moved through South-Central Texas. Some of these storms produced large hail and heavy rain that led to flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Thunderstorms developed along a cold front as it moved through South-Central Texas. Some of these storms produced large hail and heavy rain that led to flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 6, 8:48 AM CST, 42 minutes earlier.
Area Forecast Discussion National Weather Service Austin/San Antonio TX 948 AM CDT Tue May 6 2025 ...New UPDATE... .UPDATE... Issued at 939 AM CDT Tue May 6 2025 We have extended the Severe Thunderstorm Watch that was previously set to expire at 10am. This Severe Thunderstorm watch is now extended until noon today for Bandera, Edwards, Kerr, Medina, and Real counties. A Tornado Watch remains in effect for the northern Hill Country and I-35 corridor and parts of the Coastal Plains including the cities of Llano, Burnet, Austin, Bastrop, Fredericksburg, Georgetown, New Braunfels, San Marcos and Seguin until 4pm this afternoon. && .SHORT TERM... (Today through Wednesday) Issued at 134 AM CDT Tue May 6 2025 Key message: - Rounds of strong to severe storms and heavy rains expected An upper level low moves from New Mexico this morning out over the central plains tonight and Wednesday. A strong shortwave moves over our area today as a Pacific front moves across our area to around the I-35 corridor. Showers and thunderstorms from western Texas and Serranias del Burro are forming into clusters with high chances they will move across our area early this morning. They should wane around midday, then redevelop mainly east of I-35 with heating this afternoon into early evening as the shortwave passes overhead and the front moves east of the I-35 corridor. Strong instability, deep layer shear and helicity, as well as steep mid level lapse rates are ongoing and will continue through the day. As a result, strong to severe storms are expected with both rounds of convection. Large to very large hail and damaging wind gusts are the main threats with isolated tornadoes possible. SPC has levels 1 to 3 of 5 risks for severe storms. There is also a threat for heavy rains and flooding. PWs are well above seasonal averages and there is a potential of rains moving or stalling over the same areas for a period of time. WPC has levels 1 to 2 of 4 risks for excessive rainfall for today. The front stalls as the strong shortwave moves away front the area this evening. Showers and thunderstorms will again wane later this evening. A weaker upper level shortwave moves over area late tonight and Wednesday to develop scattered showers and thunderstorms over most of our area. The convective parameters are slightly less impressive than those ongoing keeping a possibility of strong to severe storms. Large hail and damaging winds the main threats. Locally heavy rains are also possible where the potential for rains to move over the same areas for a period of time. SPC has level 1 of 5 risk for severe storms and WPC has level 1 of 4 risk for excessive rainfall for Wednesday. Nearly seasonal temperatures are expected today through Wednesday. Minimum humidities across the Rio Grande Plains and Edwards Plateau fall into the teens and 20s each afternoon. However, fire weather issues are not expected due to wetting rains prior to the frontal passage and light winds of less than 10 mph after its passage. && .LONG TERM... (Wednesday night through Monday) Issued at 134 AM CDT Tue May 6 2025 Key Messages: - Locally heavy rain possible Thursday over the Coastal Plains. - Low to medium chance (30 to 50%) for showers and thunderstorms late Thursday into Friday along the Rio Grande. A quasi stationary frontal boundary will remain in place along the Texas coast Wednesday night, keeping moist air draped along the Coastal Plains and over South Texas before the front slowly pushes offshore Thursday. While wind directions aloft will tend to support a shallower moist layer with more stable air, enough moisture may be available to support locally heavy rainfall over the Coastal Plains Wednesday night into Thursday. The latest guidance has tended to place the frontal boundary and heaviest corridor of frontal rains just beyond our county warning area, but minor shifts westward could implicate our southeasternmost counties, including Lavaca and DeWitt. While models have had some difficulty handling the current upper level pattern over CONUS, by Thursday a western lobe of PV should reach the Central US. This favors a shortwave approaching our area sometime Thursday, and models generally show a weak shortwave tracking across South Central Texas late Thursday into Friday. While this disturbance will encounter an airmass slightly more stable than what we've seen heading into the week, interaction with mountainous terrain over Mexico may support the development of isolated showers and thunderstorms Thursday evening into Friday morning. Odds are highest over the Rio Grande Plains, with rain chances are about 30 to 50 percent for that timeframe. Once Thursday passes, the active subtropical jet stream will push south of our area, resulting in a drying northwesterly flow in the mid-level and zonal flow aloft. Additionally, current ensemble solutions show the aforementioned lobe of vorticity stalling out over the Gulf states through the weekend into next week. This will favor a dry continental airmass and temperatures around to a few degrees below climatological norms (highs in the upper 70s to mid 80s with lows in the 50s to low 60s for most). Given the slow moving upper air pattern, gradual airmass modification should allow for a warmup entering next week. && .AVIATION... (12Z TAFS) Issued at 555 AM CDT Tue May 6 2025 SHRA/TSRA are developing over South Central Texas and the Hill Country. These will continue to track to the east and northeast this morning into afternoon. Have maintained SHRA at the I-35 sites with TEMPOs TSRA 12Z-16Z. Some TSRA could linger at KAUS through early afternoon. LIFR/IFR CIGs with brief reductions in VSBYs at the I-35 sites this morning will lift to VFR late morning to early afternoon. MVFR CIGs at KDRT lift to VFR by 14Z. Winds at KDRT, gusty southeasterly shift to light northwesterly around 14Z. Winds at the I-35 sites, easterly around 10 KTs shift to southerly this morning, then westerly in the afternoon. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 85 65 86 67 / 80 10 30 10 Austin Bergstrom Intl Airport 86 64 86 65 / 80 10 30 10 New Braunfels Muni Airport 88 65 87 66 / 70 10 30 10 Burnet Muni Airport 84 61 85 64 / 90 0 20 10 Del Rio Intl Airport 92 64 94 69 / 10 10 10 30 Georgetown Muni Airport 84 62 84 64 / 90 0 20 10 Hondo Muni Airport 90 62 89 66 / 50 10 30 10 San Marcos Muni Airport 87 65 86 66 / 80 10 30 10 La Grange - Fayette Regional 83 68 85 67 / 80 20 40 10 San Antonio Intl Airport 89 67 87 68 / 60 10 30 10 Stinson Muni Airport 91 68 88 69 / 50 10 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...CJM Long-Term...CJM Aviation...CJM
Special Weather Statement
National Weather Service Austin/San Antonio TX
820 AM CDT Tue May 6 2025
TXZ184-061400-
Edwards TX-
820 AM CDT Tue May 6 2025
...A strong thunderstorm will impact portions of northern Edwards
County through 900 AM CDT...
At 820 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Rocksprings, moving northeast at 35 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Rocksprings and Devil's Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
south central Texas.
&&
LAT...LON 3010 9987 3007 9992 3008 9997 3005 9997
2983 10039 2998 10051 3029 10009 3029 10002
TIME...MOT...LOC 1320Z 234DEG 28KT 2996 10039
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
RunyenSpecial Weather Statement
National Weather Service Austin/San Antonio TX
843 AM CDT Tue May 6 2025
TXZ202-061430-
Kinney TX-
843 AM CDT Tue May 6 2025
...A strong thunderstorm will impact portions of northern Kinney
County through 930 AM CDT...
At 843 AM CDT, Doppler radar was tracking a strong thunderstorm near
Standart, or 12 miles northwest of Brackettville, moving northeast at
35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Standart, Alamo Village, and Kickapoo Cavern State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
south central Texas.
&&
LAT...LON 2945 10070 2963 10040 2962 10012 2960 10011
2948 10011 2929 10060
TIME...MOT...LOC 1343Z 240DEG 28KT 2941 10058
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RunyenSpecial Weather Statement
National Weather Service Austin/San Antonio TX
938 AM CDT Tue May 6 2025
TXZ185>187-203-061530-
Uvalde TX-Kerr TX-Real TX-Bandera TX-
938 AM CDT Tue May 6 2025
...A strong thunderstorm will impact portions of northwestern
Bandera, west central Kerr, north central Uvalde and Real Counties
through 1030 AM CDT...
At 938 AM CDT, Doppler radar was tracking a strong thunderstorm over
Camp Wood, or 12 miles west of Leakey, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leakey, Vanderpool, Camp Wood, Tuff, Rio Frio, Lost Maples State
Natural Area, Kerr Wildlife Management Area, and Garner State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until noon CDT for
south central Texas.
&&
LAT...LON 3010 9951 2978 9924 2962 9961 2955 10000
2962 10005 2962 10002 2963 10001 2966 10003
2968 10002 2971 10006 2972 10002 2976 10002
TIME...MOT...LOC 1438Z 240DEG 49KT 2968 9997
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
05Special Weather Statement
National Weather Service Austin/San Antonio TX
1010 AM CDT Tue May 6 2025
TXZ190-061600-
Blanco TX-
1010 AM CDT Tue May 6 2025
...A strong thunderstorm will impact portions of northern Blanco
County through 1100 AM CDT...
At 1010 AM CDT, Doppler radar was tracking a strong thunderstorm near
Johnson City, or 10 miles north of Blanco, moving northeast at 30
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Round Mountain, Johnson City, Rocky Creek, Pedernales Falls State
Park, Hye, and Cypress Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 400 PM CDT for south central
Texas.
&&
LAT...LON 3043 9813 3035 9818 3026 9821 3012 9846
3026 9859 3048 9832
TIME...MOT...LOC 1510Z 230DEG 28KT 3024 9846
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RunyenPreliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1013 AM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM Hail Hye 30.24N 98.57W
05/06/2025 E0.70 Inch Blanco TX Public
&&
CVPSpecial Weather Statement
National Weather Service Austin/San Antonio TX
1024 AM CDT Tue May 6 2025
TXZ186>189-061615-
Gillespie TX-Kerr TX-Bandera TX-Kendall TX-
1024 AM CDT Tue May 6 2025
...A strong thunderstorm will impact portions of northwestern
Bandera, Kerr, western Gillespie and northwestern Kendall Counties
through 1115 AM CDT...
At 1023 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Hunt, or 13 miles northwest of Medina, moving
northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kerrville, Fredericksburg, Comfort, Ingram, Hunt, Camp Verde, Cain
City, Tivydale, Kerrville-Schreiner Park, Old Tunnel State Park,
Waltonia, Harper, Bankersmith, Sisterdale, Cypress Creek, Mountain
Home, Center Point, Waring, Grapetown, and Kerr Wildlife Management
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 PM CDT for south central
Texas.
A Severe Thunderstorm Watch remains in effect until noon CDT for
south central Texas.
&&
LAT...LON 2979 9943 2999 9957 3049 9905 2999 9862
2982 9904
TIME...MOT...LOC 1523Z 239DEG 47KT 2995 9940
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
05The Ft Hood radar (KGRK), 52 km away, was scanning. The volume nearest the first event began at 15:31 UTC.
9 hail, 3 flash flood. Local standard time, as filed.
A thunderstorm produced quarter size hail northwest of Andice.
A thunderstorm produced quarter to half dollar size hail northwest of Andice.
Thunderstorms produced heavy rain that led to flash flooding of a low water crossing on Cypress Ln. at Black House Creek in Cedar Park.
Thunderstorms produced heavy rain that led to flash flooding closing McNeil Dr. at Mopac in Wells Branch.
A thunderstorm produced quarter size hail southwest of Castroville.
A thunderstorm produced quarter size hail southwest of Castroville.
Thunderstorms produced heavy rain that led to flash flooding closing CR 349 at Opossum Creek east of Granger.
A thunderstorm produced ping pong ball size hail southwest of Flatonia.
A thunderstorm produced ping pong ball size hail in Flatonia.
A thunderstorm produced nickel to quarter size hail in Schulenburg.
A thunderstorm produced nickel size hail in Schulenburg.
A thunderstorm produced quarter size hail in Schulenburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1264248, 1264249, 1264251, 1264254, 1264256, 1264257, 1264258, 1264259, 1264260, 1264262, 1264263, 1264265.